Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Post nasal drip on right side & producing excess saliva. Are they related?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2428 Questions
I have had a post nasal drip on the right side and I am also producing excess saliva. Could they be related?
Posted Tue, 22 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 3 hours later

Thank you for your query.

1. A Post Nasal Drip on the right side will usually be due to nasal obstruction or sinusitis. Get a plain CT PNS (Para Nasal Sinuses) with 1 mm coronal , axial and sagittal views done.

2. A Post Nasal drip also infects the throat and oral cavity and may increase acidity and acid reflux leading to excessive salivary production.

3. Hence they may be related in a vicious cycle which may be disrupted by medication. However this should be under medical supervision after your test results.

4. This is because there is always the possibility of rarer causes of excessive salivary secretion such as concurrent medication, certain foodstuff, oral ulcers, hormonal imbalance, liver and pancreatic diseases, parkinsonism and so on being possible causes which must be ruled out..

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor